MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR DISRUPTION DEVICE
Model Number W2-9-4-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 11/11/2025
Type of Reportable Event Death
Event or Problem Description
It was reported to microvention that physician ¿implanted a 9x4 web using a via 27 microcatheter into an acom aneurysm from the lica approach.During post web deployment angiogram, physician noticed a blush in the distal lica at the terminus junction.The web was detached and via 27 removed.¿ the physician reportedly had ¿a tough time gaining access into the laca with the via 27 microcatheter.He had a neuron max as his guide and a sofia ex 115cm intermediate catheter for support.The sofia ex was just past the cavernous segment of the lica while using the via 27 to gain access into the laca.The via wouldn't make the turn into the laca with his first wire, transcend.014.¿ as reported, the physician then ¿attempted with an.014 synchro wire and was unsuccessful.He tried a third wire, aristole.018 and got distal access into the right a2 with the wire.In attempting to navigate via 27 into the laca, the catheter prolapsed into the lmca.He pulled back on the via 27 [to] straighten it out and then was able to finally gain access into the laca.¿ the web reportedly deployed without issue.It was also reported that ¿at this point is when an angiogram was performed, and extravasation was identified.The physician wanted to detach quickly to deal with the extravasation.After detaching, he reversed heparin and prepped a balloon.¿ the physician allegedly ¿used a scepter c 4x15 to cause flow arrest in the proximal lica in hopes of slowing the extravasation.After 3 to 4 separate inflations, the bleeding stopped.Upon further review of the web after some time, it was identified that right a2 was missing due to possible encroachment of the web device and increased clotting factors due to injury.No further intervention was performed, and a ventricular drain was placed, and the patient was sent to icu.¿ additional information was received stating that the patient passed away.A request was sent to the reporter to provide the official cause of the death, date the patient passed away, operative report, and co-morbidities/pre-existing conditions the patient presented prior to the procedure.No response to the requested information has been received to date.
 
Additional Manufacturer Narrative
Investigation findings: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot evaluate if the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify any potential root causes.Ifu review (additional information can be found in the ifu): ¿potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green, and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.¿ microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A detailed medical review performed by microvention's expert of the provided operative note indicates that web embolization of an anterior communicating artery aneurysm was performed complicated by an iatrogenic loss of flow in the a2 segment of the right anterior cerebral artery and extravasation of contrast, likely from a small perforator from the a1 segment of the left anterior cerebral artery, which spontaneously stopped bleeding after reversal of the of the patient's heparin and inflation of a scepter balloon in the proximal left ica.No device malfunction was reported and/or no device malfunction was reported as the cause of the event.Without the return and physical evaluation of the device, the investigation cannot determine if a condition existed that possibly could have contributed to the reported event.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was reported stating ¿family decided to transition to comfort care based on prognosis from care team from sah and large right aca stroke, basal ganglia stroke, and caudate stroke w/ 8mm mls.She was subsequently extubated on (b)(6) 2025, at 1300 hours; patient moved to medical floor with hospice/comfort orders.She expired next day.The patient passed away on (b)(6) 2025.¿.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
This supplemental report is submitted to correct section b1 (report type) from the initial report.Section b1 (report type): the ¿product problem (e.G., defects/malfunctions)¿ box was inadvertently checked and has been unchecked.All other information previously submitted remains correct.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23735553
Report Number2032493-2025-90694
Device Sequence Number10594246
Product Code OPR
UDI-Device Identifier00842429107195
UDI-Public(01)00842429107195(11)240129(17)281231(10)0000501595
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-9-4-MVI-3
Device Lot Number0000501595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/21/2026
03/17/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/14/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale